MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT315
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in a plastic specimen cup.Solution was dried on the lens.The lens was cleaned with klrp for further evaluation.A large scratch was observed on the anterior central optic zone.Power and resolution testing could not be conducted due to the extensive optic damage.Product history records were reviewed and documentation indicated the product met release criteria.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the 12.5 diopter, (1.5 extended depth of focus) lens was exchange for a non-company monofocal lens (za9003).The diopter was not provided.Due to the exchange of a toric extended depth of focus lens to a monofocal lens may have been an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported following an intraocular lens implant procedure, the patient experienced shadows around subjects due to the lens dislocated in the eye.The lens was later exchanged in a secondary procedure.Additional information has been requested.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13448939
Report Number1119421-2022-00176
Device Sequence Number20199130
Product Code POE
UDI-Device Identifier00380652426947
UDI-Public00380652426947
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberDAT315
Device Lot Number15183452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown